MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RSB SA 5.5MM W/1 UT & 1 UB BLK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RSB SA 5.5MM W/1 UT & 1 UB BLK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72203708
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 72203708 healicoil regenesorb 5.5mm suture anchor with ultra tape and ultrabraid returned.The complaint indicated ¿it was reported that when the package was opened the anchor was discovered to be broken¿.The fragments were not returned.The returned device is a used product.It has surgical remains attached to device, anchor and ultratape, ultrabraid.Since the allegation was said to have occurred prior to procedure, there are no clinical details included.Detailed evaluation is limited without these.Based upon the condition of the anchor, over torque is a factor.The spiral is fractured in a location aligned with a shaft graduation to a larger diameter.This occurs with resistance from the insertion hole.Please note: ifu reads: ¿if more torque is required to insert the anchor, stop and ensure that the hole size and depth are correct for the bone conditions encountered.It is the responsibility of the surgeon to determine the patient¿s bone condition, appropriately prepare the insertion site, and determine the suitability of the implant for the procedure.¿ no root cause associated with the manufacture of this device could be supported nor proven.No further investigation warranted.(b)(4).
 
Event or Problem Description
It was reported that when the package was opened the anchor was discovered to be broken.A backup device was available to complete the procedure without patient impact.Additional information received as the result of the investigation indicates that the device broke during insertion.

Brand Name
HEALICOIL RSB SA 5.5MM W/1 UT & 1 UB BLK
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6938709
Report Number1219602-2017-01285
Device Sequence Number1141725
Product Code MAI
UDI-Device Identifier00885554031423
UDI-Public(01)00885554031423(17)190330(10)50594020
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K123393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2019
Device Catalogue Number72203708
Device Lot Number50594020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2017
Initial Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1